Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 4, NWS Boston/Norton, MA

January 19, 2013

NWS Boston/Norton, MA issued this small craft advisory at Jan 19, 2013, 6:10 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2013, 6:10 PM EST (23:10 UTC)
Expired
Jan 19, 2013, 10:05 PM EST
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WHUS71 KBOX 192310
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EST SAT JAN 19 2013


ANZ250-254-200715-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
610 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-200715-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
610 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ255-256-200715-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
610 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-200715-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
610 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>234-200715-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
610 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-200500-
/O.NEW.KBOX.SC.Y.0004.130119T2310Z-130120T0500Z/
BOSTON HARBOR-NARRAGANSETT BAY-
610 PM EST SAT JAN 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
052 
WHUS71 KBOX 200247
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
947 PM EST SAT JAN 19 2013

...GALE FORCE WINDS WILL ONCE AGAIN DEVELOP SUNDAY MORNING...

ANZ250-254-201100-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
947 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-201100-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
947 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ255-256-201100-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
947 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-201100-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
947 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>234-201100-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
947 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-200500-
/O.CON.KBOX.SC.Y.0004.000000T0000Z-130120T0500Z/
BOSTON HARBOR-NARRAGANSETT BAY-
947 PM EST SAT JAN 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
791 
WHUS71 KBOX 200305
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1005 PM EST SAT JAN 19 2013

...GALE FORCE WINDS WILL ONCE AGAIN DEVELOP SUNDAY MORNING...

ANZ230-236-201115-
/O.CAN.KBOX.SC.Y.0004.000000T0000Z-130120T0500Z/
/O.EXB.KBOX.GL.W.0003.130120T1400Z-130121T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1005 PM EST SAT JAN 19 2013

...GALE WARNING IN EFFECT FROM 9 AM TO 7 PM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST SUNDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254-201115-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1005 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-201115-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1005 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ255-256-201115-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1005 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-201115-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1005 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>234-201115-
/O.CON.KBOX.GL.W.0003.000000T0000Z-130121T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1005 PM EST SAT JAN 19 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 4:28 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 19, 4:28 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EST SAT JAN 19 2013

.SYNOPSIS...
A SOUTHWEST FLOW OF MILDER AIR WILL WORK INTO THE REGION TODAY INTO
THE FIRST PART OF SUN AHEAD OF A STRONG COLD FRONT.  A COASTAL STORM
WILL BRING ACCUMULATING SNOWFALL ACROSS MOST OF THE REGION MONDAY
NIGHT INTO TUESDAY. OTHERWISE EXPECT BITTER COLD TEMPS FOR NEXT WEEK
FOLLOWED BY ANOTHER STORM SYSTEM BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
330 PM UPDATE...

SOUTHWEST WINDS 15 TO 25 MPH ACROSS MUCH OF SOUTHERN NEW ENGLAND
ARE GUSTING UP TO 40 MPH...MAINLY ACROSS SOUTHEASTERN
MASSACHUSETTS. TEMPERATURES ARE IN THE UPPER 30S TO MID 40S. WITH
THE EXCEPTION OF AN AREA OF LOW CLOUDS OVER THE CAPE AND
ISLANDS...HIGH CLOUDS ARE RESULTING IN PARTLY TO MOSTLY CLOUDY
SKIES.

STRONG WARM ADVECTION IN THE MID LEVELS OF THE ATMOSPHERE WILL
CONTINUE TONIGHT THOUGH WINDS SHOULD DIE DOWN A LITTLE. BETWEEN
THE WINDS STAYING UP AND THE WARM ADVECTION...EXPECT LOW
TEMPERATURES TO BE ON THE WARM SIDE. EXPECT LOW TEMPERATURES IN
THE UPPER 20S TO LOWER 30S ACROSS THE INTERIOR AND MID TO UPPER
30S ON THE COASTAL PLAIN.

WHILE MOSTLY DRY WEATHER IS EXPECTED TONIGHT...THERE IS A LOW
PROBABILITY OF A BRIEF SNOW SHOWER JUST AHEAD OF THE COLD FRONT IN
OUR NORTHWESTERN ZONES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...

AS LOW PRESSURE WORKS ITS WAY THROUGH QUEBEC AND INTO THE
MARITIMES...A COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND
SUNDAY. DESPITE THIS...IT WILL TAKE A BIT LONGER FOR COLDER AIR
TO MOVE INTO THE REGION SO HIGH TEMPERATURES ARE LIKELY TO BE AS
WARM OR WARMER THAN TODAY.

WITH NOT A LOT OF MOISTURE AVAILABLE TO RESULT IN SHOWERS...EXPECT
THE FRONT TO COME THROUGH HERE DRY.

EXPECT ANOTHER WINDY DAY WITH WESTERLY WINDS GUSTING UP TO 45 MPH
ON THE COASTAL PLAIN AND UP TO 40 MPH ACROSS THE INTERIOR. WE MAY
NEAR WIND ADVISORY CRITERIA AT A FEW LOCATIONS. WILL HAVE TO KEEP
AN EYE ON THIS. MIXING WILL BE BETTER BEHIND THE COLD FRONT...BUT
THE LOW LEVEL JET WILL BE A LITTLE WEAKER. TO AVOID DOUBLE HAZARDS
WITH THE WIND ADVISORY CURRENTLY...WILL CONTINUE TO HIGHLIGHT THIS
POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK AND ALLOW LATER SHIFTS
TO RAISE THE WIND ADVISORY WHEN THE CURRENT ONE HAS EXPIRED.

SUNDAY NIGHT...HIGH PRESSURE BUILDS INTO THE AREA. ALSO...STRONG
COLD AIR ADVECTION WILL GET GOING OVERNIGHT...DROPPING TEMPS INTO
THE TEENS MOST LOCATIONS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
BIG PICTURE...

UPPER FLOW ON MONDAY HAS HUDSON BAY LOW WITH CYCLONIC FLOW EAST OF
THE ROCKIES WHILE HIGH PRESSURE RIDGE SITS ALONG THE PACIFIC COAST.
THE LOW DIPS SOUTH ACROSS EASTERN CANADA AND THE NORTHEAST USA WITH
SEVERAL SHORTWAVES MOVE THROUGH THIS FLOW.  THE FIRST SHORTWAVE
MOVES THROUGH NEW ENGLAND EARLY WEEK...THE SECOND COMES THROUGH
MIDWEEK.  A THIRD SHORTWAVE MOVES IN FROM THE NORTH PACIFIC
WEDNESDAY AND CROSSES NORTH AMERICA BY THE END OF THE WEEK.

NEGATIVE HEIGHT ANOMALY OF 1-2 STANDARD DEVIATIONS OVER THE
NORTHEAST USA FROM TUESDAY THROUGH AT LEAST THURSDAY.  WOULD EXPECT
THE THIRD SHORTWAVE TO MAINTAIN THE ANOMALY LATE WEEK.  SO
TEMPERATURES FOR THE LONG TERM PERIOD SHOULD REMAIN COLDER THAN
NORMAL.

THE DAILIES...

MONDAY-TUESDAY... SHORTWAVE MOVING ACROSS THE GREAT LAKES SPINS UP A
COASTAL LOW MONDAY AFTERNOON AND NIGHT.  CROSS SECTIONS OF RH AND
LIFT SHOW DEEP LAYER OF MOISTURE AND LIFT MONDAY NIGHT WITH
PREFERENCE FOR THE SOUTH COASTS OF RI AND MASS.  THIS IS SENSIBLE AS
IT TIME WELL FOR THE PASSAGE OF THE LEFT EXIT REGION OF THE UPPER
JET SUPPORTING THE SHORTWAVE.  WE WILL BE ON THE NORTH SIDE OF THE
SYSTEM WITH COLD AIR DRAINING IN...SO PTYPE SHOULD BE SNOW.
SNOWFALL POTENTIALS CONTINUE TO LOOK LIKE 1-2 INCHES GENERALLY AND 2-
5 INCHES SOUTH COAST.  IF THIS REMAINS CONSTANT IN THE NEXT COUPLE
OF FORECASTS...AN ADVISORY MAY BE NEEDED ESPECIALLY FOR SOUTHERN RI
AND PARTS OF SOUTHEAST MASS.

AS THE COASTAL LOW MOVES OFF ON TUESDAY...NORTHWEST WINDS WILL
INCREASE WITH POTENTIAL GUSTS 20-30 KNOTS IN THE AFTERNOON
ESPECIALLY ALONG THE COAST.  TEMPS ON TUESDAY WILL CLIMB SLOWLY AND
REMAIN BELOW FREEZING ALL AREAS.  THE COMBINATION OF THE TWO WILL
BRING WIND CHILLS IN THE SINGLE NUMBERS TUESDAY...COOLING BELOW ZERO
TUESDAY NIGHT.  SOME AIR TEMPS WILL ALSO COOL BELOW ZERO IN THE
NORTHWEST.

THE NORTHWEST WINDS AND COLD AIR WILL ALSO BRING OCEAN EFFECT SNOW
SHOWERS OFF THE OUTER CAPE TUESDAY NIGHT.

WEDNESDAY-THURSDAY... THE SECOND SHORTWAVE WILL BRING CLOUDS TO THE
REGION BUT LIMITED MOISTURE SO MOSTLY CLOUDS.  ANOTHER SHOT OF COLD
AIR WILL MAINTAIN BELOW NORMAL TEMPS WITH DAYTIME HIGHS IN THE TEENS
AND LOWER 20S...NIGHT TEMPS FROM THE SINGLE NUMBERS BELOW ZERO IN
THE NORTHWEST TO THE LOWER TEENS ALONG THE COAST.

FRIDAY-SATURDAY... THE THIRD SHORTWAVE GENERATES A SOUTHERN PLAINS
LOW THAT PASSES SOUTH OF NEW ENGLAND LATE FRIDAY OR SATURDAY.  A
STRONG UPPER JET WILL BE IN POSITION TO SUPPORT LIFT...SO WE WILL
CARRY CHANCE POPS FOR SNOW DURING THIS PERIOD.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
OVERVIEW...HIGH CONFIDENCE THROUGH SUNDAY NIGHT.

MAINLY VFR CONDITIONS ARE EXPECTED RIGHT THROUGH SUNDAY NIGHT DESPITE
AN ABUNDANCE OF MID LEVEL CLOUDINESS. THERE IS A LOW PROBABILITY
OF BRIEF MVFR CIGS AT TIMES...BUT EXPECT CLOUD HEIGHTS MAINLY
AT OR ABOVE 3 THOUSAND FEET FOR THE MAJORITY OF THE TIME. THE
EXCEPTION IS THIS AFTERNOON ON THE CAPE AND ISLANDS WHERE MVFR
CIGS ARE IN PLACE.

GUSTY SOUTHWEST WINDS OF 25 TO 35 KNOTS ARE EXPECTED THROUGH THE
AFTERNOON AND THEY WILL BE A BIT STRONGER ACROSS THE SOUTHEAST
NEW ENGLAND COAST.

WINDS DIMINISH SOME TONIGHT...BUT EXPECT WESTERLY WIND GUSTS OF 30
TO 40 KNOTS TO DEVELOP AGAIN ON SUNDAY...THEN DIMINISH SUNDAY
NIGHT.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY-TUESDAY...VFR EARLY LOWERING TO MVFR CIGS/VSBYS IN SNOW
MONDAY NIGHT AND TUESDAY MORNING...AND A PERIOD OF IFR POSSIBLE.
CONDITIONS IMPROVE TUESDAY AFTERNOON...BUT MVFR/IFR LINGERS WITH
OCEAN EFFECT SNOW SHOWERS DEVELOPING JUST EAST OF CAPE COD.  COLDER
THAN NORMAL TEMPERATURES.

WEDNESDAY-THURSDAY...GENERALLY VFR.  OCEAN EFFECT SNOW SHOWERS
CONTINUE EAST OF OUTER CAPE COD.  COLDER THAN NORMAL TEMPERATURES.

&&

.MARINE...
HIGH CONFIDENCE THROUGH SUNDAY NIGHT.

GALE WARNINGS CONTINUE ACROSS ALL OUR WATERS TODAY.  STRONG
SOUTHWEST LOW LEVEL JET WILL ALLOW FOR 35 TO 45 KNOT WIND GUSTS
THIS AFTERNOON AND EVENING. SEAS 8 AND 12 FEET EXPECTED ACROSS
THE OUTER-WATERS WITH THE STRONG WINDS AND LONG SOUTHWEST FETCH.

WINDS WILL PROBABLY DROP BELOW GALE FORCE THRESHOLDS THIS EVENING
ACROSS MOST WATERS AS AN INVERSION BUILDS OVER THE OCEAN.
HOWEVER...WINDS WILL STILL BE BLOWING ABOUT 25 TO 30 KTS AND
SHOULD RISE BACK ABOVE GALE FORCE EARLY SUNDAY MORNING. WITH A
DOWN TIME OF ONLY ABOUT 12 HOURS...HAVE OPTED TO CONTINUE THE GALE
WARNINGS THROUGH TOMORROW EVENING. AS MENTIONED...WESTERLY WINDS
WILL AGAIN INCREASE SUNDAY MORNING WITH GUSTS BETWEEN 35 AND 45
KNOTS IN ASSOCIATION WITH THE COLD FRONT.

WINDS AND SEAS WILL DIMINISH SUNDAY NIGHT AS HIGH PRESSURE BUILDS
OVER THE WATERS. HOWEVER...THEY WILL REMAIN ABOVE SMALL CRAFT
CRITERIA ON THE EASTERN OUTER WATERS.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...LINGERING 5 FOOT SEAS ON THE OUTER WATERS DIMINISHING.
WINDS BELOW 25 KNOTS.  SNOW DEVELOPING AFTERNOON/EVENING.

TUESDAY...SNOW TAPERS OFF TUESDAY AFTERNOON.  INCREASING NORTHWEST
WINDS WITH GUSTS 25-30 KNOTS AND LOW CONFIDENCE POTENTIAL FOR 35
KNOT WIND GUSTS ESPECIALLY ON THE OUTER WATERS.  SEAS  BUILDING 5-8
FEET IN THE AFTERNOON ESPECIALLY ON THE OUTER WATERS.  COLDER THAN
NORMAL AIR TEMPERATURES...WHICH WILL CONTRIBUTE TO DEVELOPING
FREEZING SPRAY.

WEDNESDAY-THURSDAY...CONTINUED NORTHWEST WINDS GUSTING 25-30 KNOTS
AND 5 FOOT SEAS ESPECIALLY ON THE OUTER WATERS.  CONTINUED OCEAN
EFFECT SNOW SHOWERS AND FREEZING SPRAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MAZ016-019>024.
NH...NONE.
RI...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR RIZ006>008.
MARINE...GALE WARNING UNTIL 7 PM EST SUNDAY FOR ANZ231>235-237-250-251-
     254>256.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ230-236.

&&

SYNOPSIS...WTB/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/RLG
MARINE...WTB/RLG
Hazardous weather outlook, Jan 19, 3:58 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EST SAT JAN 19 2013

CTZ002>004-MAZ002>015-017-018-026-NHZ011-012-015-RIZ001>005-202100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
358 PM EST SAT JAN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW TO MODERATE PROBABILITY THAT A WIND ADVISORY MAY
BE NEEDED ON SUNDAY.

INCREASING CONFIDENCE THAT A COASTAL STORM WILL IMPACT SOUTHERN
NEW ENGLAND MONDAY NIGHT INTO TUESDAY. THERE IS STILL SOME
UNCERTAINTY IN THE TRACK AND STRENGTH OF THE SYSTEM. HOWEVER
APPEARS THAT THERE WILL BE SOME ACCUMULATING SNOWFALL...ESPECIALLY
ACROSS SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND.

THERE IS A MODERATE PROBABILITY THAT A WIND CHILL ADVISORY MAY BE
NEEDED TUESDAY NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ016-019>024-RIZ006>008-202100-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
358 PM EST SAT JAN 19 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE
ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW TO MODERATE PROBABILITY THAT A WIND ADVISORY MAY
BE NEEDED ON SUNDAY.

INCREASING CONFIDENCE THAT A COASTAL STORM WILL IMPACT SOUTHERN
NEW ENGLAND MONDAY NIGHT INTO TUESDAY. THERE IS STILL SOME
UNCERTAINTY IN THE TRACK AND STRENGTH OF THE SYSTEM. HOWEVER
APPEARS THAT THERE WILL BE SOME ACCUMULATING SNOWFALL.

THERE IS A MODERATE PROBABILITY THAT A WIND CHILL ADVISORY MAY BE
NEEDED TUESDAY NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-254>256-202100-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 PM EST SAT JAN 19 2013

...GALE WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A LOW PROBABILITY OF HEAVY FREEZING SPRAY BETWEEN MONDAY
NIGHT THROUGH THURSDAY.

THERE IS A LOW PROBABILITY OF NW GALES ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-202100-
BOSTON HARBOR-NARRAGANSETT BAY-
358 PM EST SAT JAN 19 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.